Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2012, 6:08 PM MDT for Logan County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 3, 2012, 7:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3534 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS55 KBOU 040008
SVRBOU
COC075-040115-
/O.NEW.KBOU.SV.W.0081.120704T0008Z-120704T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 715 PM MDT
* AT 608 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS UP TO ABOUT 80 MPH. THIS
STORM WAS LOCATED 9 MILES WEST OF PEETZ...OR 22 MILES NORTH OF
STERLING...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEETZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4100 10301 4085 10287 4080 10333 4100 10341
4101 10336
TIME...MOT...LOC 0008Z 206DEG 20KT 4098 10324
WIND...HAIL 80MPH <.75IN
$$2 follow-up statements
778
WUUS55 KBOU 040010 CCA
SVRBOU
COC075-040115-
/O.COR.KBOU.SV.W.0081.120704T0008Z-120704T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 715 PM MDT
* AT 608 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS TO 87 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF PEETZ...OR 22 MILES NORTH OF
STERLING...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEETZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4100 10301 4085 10287 4080 10333 4100 10341
4101 10336
TIME...MOT...LOC 0008Z 206DEG 20KT 4098 10324
WIND...HAIL 80MPH <.75IN
$$849
WWUS55 KBOU 040106
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
706 PM MDT TUE JUL 3 2012
COC075-040116-
/O.EXP.KBOU.SV.W.0081.000000T0000Z-120704T0115Z/
LOGAN CO-
706 PM MDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN COUNTY WILL
EXPIRE AT 715 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4100 10301 4085 10287 4080 10333 4100 10341
4101 10336
TIME...MOT...LOC 0106Z 206DEG 20KT 4127 10305
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:54 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 3, 3:54 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 354 PM MDT TUE JUL 3 2012 .SHORT TERM...INCREASING PRECIPITABLE WATER VALUES HAVE REACHED NEAR 0.94 INCHES THIS AFTERNOON. STORMS ARE MUCH WETTER AND LESS WINDIER THAN WHAT WE WERE SEEING INTO LAST WEEKEND WHERE ONLY GUSTY WINDS WERE PRODUCED AS PWATS WERE NEAR 0.45. EXPECT THE THUNDERSTORMS TO CONTINUE SPREADING OUT ONTO THE PLAINS FROM THE HIGHER COUNTRY INTO EARLY THIS EVENING WITH MOST STORMS PRODUCING 0.1-0.2 OF AN INCH OF RAIN AN HOUR WITH THE STRONGER STORMS ABLE TO PRODUCE UPWARDS OF AN INCH AN HOUR. THE UPPER HIGH WILL SLOWLY BE MOVING EAST TO BE CENTERED OVER EASTERN KANSAS BY TOMORROW. OVERNIGHT...SHOULD SEE SKIES BECOMING PARTLY CLOUDY...TEMPERATURES SIMILAR TO LAST NIGHT AND LIGHT WINDS. HOWEVER TOWARD SUNRISE...SOUTHWESTERLY WINDS WILL BE INCREASING SLIGHTLY ESPECIALLY TOWARD THE WY BORDER AS A FRONT APPROACHES FROM THE NORTH. A WEATHER DISTURBANCE IS EXPECTED TO PUSH A COLD FRONT DURING THE MORNING HOURS OVER THE FORECAST AREA. NORTHERLY WINDS OF 10-15 MPH WITH GUSTS TOWARDS 25 MPH OVER THE EASTERN PLAINS WILL USHER IN SLIGHTLY COOLER TEMPERATURES. THESE WINDS WILL TURN UPSLOPE THROUGH THE DAY AND THEREFORE PUSHING MOISTURE UP AGAINST THE HIGH TERRAIN. THIS WILL INCREASE PRECIPITABLE WATER VALUES HIGHER FOR TOMORROW BRINGING AN EVEN BETTER CHANCE OF RAINS OUT OF THE SCATTERED STORMS EXPECTED AGAIN. TEMPERATURES SHOULD TOP OUT IN THE LOW 90S OVER THE WESTERN PLAINS AND URBAN CORRIDOR WHILE THE EASTERN PLAINS WILL LIKELY GET INTO THE UPPER 90S AGAIN. .LONG TERM...FOR WEDNESDAY EVENING...EASTERLY FLOW ACROSS PLAINS WILL KEEP WEAK UPSLOPE FLOW IN PLACE. SCATTERED STORMS TO CONTINUE THROUGH MIDNIGHT WITH SOME BRIEF HEAVY RAIN POSSIBLE WITH SOME OF THE STORMS. MODELS SHOW SOME WEAK MID LEVEL QG ASCENT THROUGH THE OVERNIGHT HOURS...WILL KEEP A SLIGHT CHANCE OF STORMS ACROSS THE AREA AFTER MIDNIGHT. EXTENSIVE CLOUD COVER OVERNIGHT SHOULD KEEP TEMPERATURES FAIRLY MILD. ON THURSDAY...PRECIPITABLE WATER VALUES TO REMAIN FAIRLY HIGH. LOW LEVEL WINDS TO TURN SOUTHEASTERLY... WITH FAVORED UPSLOPE ACROSS NORTHERN FOOTHILLS. MODELS KEEP MOISTURE PLUME CENTERED ACROSS MOUNTAINS AND FOOTHILLS. WITH AIRMASS BECOMING UNSTABLE BY AFTERNOON...THERE WILL BE A DECENT CHANCE FOR STORM. WILL INCREASE THE AFTERNOON POPS A BIT FOR NORTHERN MOUNTAINS AND NORTHERN FOOTHILLS. GFS STILL LOOKING A BIT WET COMPARED TO THE OTHER MODELS...BUT STILL A CHANCE FOR SOME STORMS TO PRODUCE BRIEF HEAVY RAIN. COOLER AIRMASS ALONG WITH CLOUD COVER SHOULD KEEP TEMPERATURES BELOW 90 DEGREES. CHANCE OF STORMS TO CONTINUE IN TO THE EVENING HOURS...MAINLY ACROSS THE PLAINS. A FEW STORMS COULD LINGER WELL PAST MIDNIGHT. FOR FRIDAY AND SATURDAY...MODELS CONTINUE TO SHOW UPPER HIGH CENTERED ACROSS THE MIDWEST WITH WEAK SOUTH TO SOUTHWEST FLOW OVER COLORADO. MODELS PERSISTENT WITH A CONTINUATION OF SUBTROPICAL MOISTURE INTO COLORADO WITH FAIRLY HIGH PRECIPITABLE WATER. WILL CONTINUE THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN DUE. AGAIN...CAN'T RULE OUT A FEW STORMS LINGERING BEYOND MIDNIGHT. TEMPERATURES FINALLY LOOK TO BE NEAR SEASONAL NORMALS. FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY...MODELS BEGIN TO SHOW UPPER LOW SHIFTING WESTWARD...WHICH COULD BEGIN TO SHUT OFF THE MOISTURE FLOW. STILL PRECIPITABLE WATER VALUES REMAIN FAIRLY HIGH...SO WILL CONTINUE THE CHANCE OF MAINLY AFTERNOON THUNDERSTORMS WITH TEMPERATURES NEAR NORMAL. && .AVIATION...BEST CHANCE FOR STORMS NEARING THE AREA AIRPORTS REMAINS 21-02Z. BRIEF HEAVY RAIN AND WIND GUSTS TO 35 KNOTS WILL ACCOMPANY THE STRONGEST STORMS. VISIBILITY WILL BE REDUCED TO LESS THAN 5 MILES UNDER THE STRONGEST STORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL. OTHER THAN GUSTY OUTFLOW WINDS...LIGHT DIURNAL WINDS WILL OCCUR THROUGH TONIGHT. A COLD FRONT IS EXPECTED TO MOVE OUT OF WYOMING INTO THE AREA AROUND SUNRISE OR SLIGHTLY AFTER. NORTHERLY WINDS OF 10-12KT WITH GUSTS 15 TO 20 KTS WILL SLIDE DOWN THE PLAINS...WITH THE HIGHER SPEEDS AT KDEN. THESE SHOULD LAST INTO LATE MORNING THEN TURN NORTHEASTERLY TO EASTERLY IN THE AFTERNOON. ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS EXPECTED TOMORROW WITH INCREASED RAIN RATES. && .HYDROLOGY...CURRENT PRECIPITABLE WATER VALUES AROUND THE REGION NEAR 0.95 INCHES, THEREFORE GENERAL STORMS WILL BE ABLE TO PRODUCE 0.1-0.2 INCHES IN ABOUT 45 MINUTES AS THEY ARE MOVING SLOW. STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE HALF AN INCH IN 45 MINUTES OR LESS...MOST LIKELY THESE WILL OCCUR FURTHER EAST OUT ON THE PLAINS. SHOULD SEE SLIGHTLY HIGHER RAIN RATES TOMORROW AS UPSLOPE CONDITIONS ARE EXPECTED. THE THREAT FOR FLOODING WILL INCREASE THROUGH THE WEEK...THIS WEEKEND AND EARLY NEXT AS MONSOONAL MOISTURE SURGES INTO THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....D-L AVIATION...KRIEDERMAN
Hazardous weather outlook, Jul 3, 10:51 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT TUE JUL 3 2012 COZ030>051-041700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP AROUND THE NOON HOUR OVER THE HIGHER TERRAIN THEN BEGIN TO SPREAD OUT OVER THE PLAINS THIS AFTERNOON INTO THE EVENING. THE STRONGEST STORMS ARE EXPECTED TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 40 MPH. A COLD FRONT WILL BE SLIDING SOUTH OUT OF WYOMING LATE TONIGHT TOWARD EARLY WEDNESDAY MORNING WITH NORTH WINDS OF 10 TO 15 MPH WITH GUSTS AS HIGH AS 25 MPH NEAR SUNRISE OVER THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO COOL DOWN TO SEASONAL NORMALS FROM FRIDAY THROUGH NEXT MONDAY. IF THIS INCREASE IN SUBTROPICAL MOISTURE FROM MEXICO DOES INDEED OCCUR...THE EXTREME FIRE DANGER WE HAVE CURRENTLY BEEN EXPERIENCING SHOULD DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.